Alert archive / California / Wind Advisories in 2008
Wind Advisory 63, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 2, 2008, 8:33 AM PDT for Riverside County, San Diego County, California. It took effect at Apr 2, 2008, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2008, 8:33 AM PDT (15:33 UTC)
- In effect from
- Apr 2, 2008, 3:00 PM PDT
- Expired
- Apr 2, 2008, 9:34 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 021533 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 833 AM PDT WED APR 2 2008 ...GUSTY WINDS LATE THIS AFTERNOON AND EVENING... .GUSTY WINDS AND BLOWING SAND AND DUST ARE EXPECTED AGAIN THROUGH BANNING PASS...DOWN THE COACHELLA VALLEY...AND ACROSS THE ANZA- BORREGO DESERT FROM MID AFTERNOON THROUGH THIS EVENING. WIND GUSTS AND AREAS OF BLOWING SAND WILL BE SIMILAR TO THIS PAST WEEKEND. A WIND ADVISORY HAS ALSO BEEN ISSUED FOR IMPERIAL COUNTY FOR THIS TIME PERIOD BY THE WEATHER FORECAST OFFICE IN PHOENIX. THE INCREASE IN WINDS IS COMING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. CAZ061-062-022345- /O.NEW.KSGX.WI.Y.0063.080402T2200Z-080403T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 833 AM PDT WED APR 2 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. WIND GUSTS TO 50 MPH AND AREAS OF BLOWING SAN AND DUST ARE EXPECTED DURING THIS TIME PERIOD. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
2 follow-up statements
000 WWUS76 KSGX 022342 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 442 PM PDT WED APR 2 2008 ...GUSTY WINDS LATE THIS AFTERNOON AND EVENING... .GUSTY WINDS WITH LOCAL BLOWING SAND AND DUST ARE EXPECTED AGAIN THROUGH BANNING PASS...DOWN THE COACHELLA VALLEY...AND ACROSS THE ANZA-BORREGO DESERT LATE AFTERNOON THROUGH THIS EVENING AS A PACIFIC LOW PRESSURE SYSTEM APPROACHES THE AREA. LOCAL WIND GUSTS WILL EXCEED 40 MPH. CAZ061-062-030600- /O.CON.KSGX.WI.Y.0063.000000T0000Z-080403T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 442 PM PDT WED APR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. LOCAL WIND GUSTS TO 45 MPH AND AREAS OF BLOWING SAND AND DUST ARE EXPECTED DURING THIS TIME PERIOD. A WIND ADVISORY MEANS THAT WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 030434 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 934 PM PDT WED APR 2 2008 ...WINDS DIMINISHING OVER THE LOWER DESERTS... .UPPER LEVEL LOW PRESSURE WAS WEAKENING...AND WINDS WILL GENERALLY BE 15 TO 20 MPH WITH LOCAL GUSTS OVER 30 MPH THE REST OF THE NIGHT. CAZ061-062-030545- /O.CAN.KSGX.WI.Y.0063.000000T0000Z-080403T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 934 PM PDT WED APR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:45 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 3:45 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PDT WED APR 2 2008 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD ACROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY THURSDAY BRINGING LIGHT TO MODERATE PRECIPITATION. FAIR...DRY...AND WARMER FOR FRIDAY AND SATURDAY. ANOTHER TROUGH OF LOW PRESSURE WILL BRING A COOLING TREND FOR SUNDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH FRIDAY)... THE CLOSED UPPER LOW OFF THE CENTRAL CALIFORNIA COAST CONTINUES TO MOVE STEADILY EASTWARD. THIS SYSTEM IS FORECAST TO MAINTAIN ITS CURRENT INTENSITY UNTIL IT MOVES TO NEAR POINT CONCEPTION...THEN WEAKEN AS IT MOVES ACROSS THE SOUTHERN CALIFORNIA BIGHT AND FAR SOUTHERN CALIFORNIA LATE THIS AFTERNOON AND TONIGHT. ADJUSTMENTS FROM 24 HOURS AGO ARE TO SLOW THE SYSTEM SLIGHTLY AND DECREASE PRECIPITATION AMOUNTS SLIGHTLY. PRECIPITATION IS EXPECTED TO REACH FAR NORTHWEST SECTIONS BY LATE AFTERNOON...THEN MOVE ACROSS MOST AREAS THIS EVENING. SHOWERS MAY LINGER OVER SOUTHERN COASTAL AREAS INTO EARLY THURSDAY MORNING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM AROUND ONE QUARTER TO ONE THIRD INCH AT THE COAST TO ONE HALF TO ONE INCH ON THE COASTAL SLOPES WITH LOCALLY GREATER AMOUNTS POSSIBLE. SNOW LEVELS WILL LOWER TO AROUND 6000 FEET TONIGHT WITH A FEW INCHES OF SNOWFALL POSSIBLE ABOVE 6000 FEET WITH AROUND 6 INCHES POSSIBLE ON THE HIGHEST PEAKS OF THE SAN BERNARDINO MOUNTAINS. HIGH PRESSURE AND NORTHWEST FLOW PATTERN WILL BRING WARMING AND DRYING FOR FRIDAY. && .LONG TERM (SATURDAY THROUGH TUESDAY)... MUCH BETTER MODEL AGREEMENT WITH LONG WAVE FEATURES THAN NOTED IN THE PAST FEW DAYS THOUGH SHORTWAVE DIFFERENCES REMAIN. HIGH PRESSURE WILL CONTINUE FAIR...DRY...WARM WEATHER FOR SATURDAY. FOR SUNDAY THROUGH EARLY NEXT WEEK...AN AMPLIFYING TROUGH OF LOW PRESSURE ALONG THE CALIFORNIA COAST WILL BRING STRONGER ONSHORE FLOW WITH COOLING...A DEEPER MARINE LAYER...AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS. THERE IS ALSO A SMALL CHANCE OF LIGHT PRECIPITATION BY MONDAY OR TUESDAY. && .AVIATION... 021000Z...AREAS OF MARINE LAYER STRATUS WITH BASE 2000 AND TOP 2500 FT MSL HAVE SURGED ACROSS THE COASTAL PLAINS AND INTO THE VALLEYS. CLOUD LAYER MAY REACH KONT BRIEFLY AROUND SUNRISE. GOOD VIS BELOW THE CLOUDS. EXPECT STRATUS LAYER TO MIX OUT BY 18Z RESULTING IN VFR CONDITIONS. BUT HIGHER CLOUDS WILL THICKEN ABOVE FL050 AND LOWER THROUGH 00Z WITH MVFR CIGS AND SOME LIGHT PRECIPITATION POSSIBLE AFTER 00Z BEGINNING NORTH OF KNFG THEN SPREADING SOUTH TO NEAR KSAN AFTER 03Z THU. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MARTIN AVIATION/MARINE...MACKECHNIE NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 2, 4:34 AM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 434 AM PDT WED APR 2 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-031300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 434 AM PDT WED APR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WEAKENING LATE SEASON PACIFIC STORM WILL BRING RAIN AND HIGHER ELEVATION MOUNTAIN SNOW LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Special weather statement, Apr 2, 4:35 AM PDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 435 AM PDT WED APR 2 2008 CAZ042-043-048-050-055>058-060>062-030000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 435 AM PDT WED APR 2 2008 ...WEAKENING STORM TO MOVE INLAND LATE THIS AFTERNOON AND TONIGHT... A WEAKENING PACIFIC STORM WILL MOVE THROUGH SOUTHWEST CALIFORNIA LATE THIS AFTERNOON THROUGH THIS EVENING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE QUARTER TO ONE THIRD INCH AT THE COAST TO ONE HALF TO ONE INCH ON THE COASTAL SLOPES WITH LOCALLY GREATER AMOUNTS POSSIBLE. AMOUNTS IN THE UPPER DESERTS WILL MOSTLY BE ONE TENTH INCH OR LESS WITH A FEW HUNDREDTHS OR LESS IN THE LOWER DESERTS. THE BULK OF THE PRECIPITATION FOR MOST AREAS IS EXPECTED FROM LATE AFTERNOON INTO THIS EVENING. A FEW SHOWERS MAY LINGER INTO THURSDAY MORNING. THE SNOW LEVEL WILL LOWER TO AROUND 6000 FEET TONIGHT WITH A FEW INCHES OF SNOWFALL POSSIBLE ABOVE 6000 FEET. PRECIPITATION IS EXPECTED TO REACH PORTIONS OF ORANGE COUNTY AND INLAND EMPIRE BY LATE AFTERNOON OR EARLY EVENING...THEN MOVE ACROSS MOST OF SOUTHWEST CALIFORNIA THIS EVENING. SHOWERS MAY LINGER OVER SOUTHERN COASTAL AREAS INTO EARLY THURSDAY MORNING. MARTIN
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.